MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE60A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2023.Batch # unk.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, after fired, could not open the jaw.As the tissue was cut off, removed the device from the patient through tissue gap.Changed another one to continue the surgery, the same problem happened again.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce60a device was returned with the handle shrouds partially opened, and with no reload present.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The handle shrouds were removed and no damage was found.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: to open the jaws, squeeze the closing trigger, then simultaneously press the anvil release button on either side of the instrument.While pressure is still on the anvil release button, slowly release the closing trigger.If the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the home position.The position of the knife can be determined by observing the knife blade indicator under the cartridge jaw.If the knife blade indicator is not in the home position or the position of the knife cannot be determined, slide the knife return switch to activate the motor and return the knife to home position.Try opening the jaws again using the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger upward (away from the handle) until both firing and closing triggers return to their original positions.The event described "would not open" could not be confirmed as the device performed as expected and during the functional testing, the device opened and closed without any difficulties noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.It is possible that the damage on the handle shrouds was due to an improper handling of the device.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device batch number (b)(6), and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16854556
Report Number3005075853-2023-02970
Device Sequence Number6770802
Product Code GDW
UDI-Device Identifier10705036014478
UDI-Public10705036014478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberPCE60A
Device Catalogue NumberPCE60A
Device Lot NumberX95F3A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown